Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Pediatrics
Volume 2011, Article ID 524364, 5 pages
http://dx.doi.org/10.1155/2011/524364
Case Report

Mesalamine-Induced Myocarditis and Coronary Vasculitis in a Pediatric Ulcerative Colitis Patient: A Case Report

1Department of Pediatrics, University of South Florida, 2 Tampa General Circle, Tampa, FL 33606, USA
2All Children’s Hospital Heart Institute, Outpatient Care Center, 2nd Floor, 501 6th Street South Saint. Petersburg, FL 33701, USA

Received 7 September 2011; Accepted 17 October 2011

Academic Editors: E. Czkwianianc, V. Ertekin, D. Fischer, E. Hon, and D. I. Zafeiriou

Copyright © 2011 Elimarys Perez-Colon et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. L. Scribano, “Adverses effects of IBD therapies,” Inflammatory Bowel Diseases, vol. 14, no. S2, pp. 210–211, 2008. View at Google Scholar
  2. E. V. Loftus Jr., S. V. Kane, and D. Bjorkman, “Systematic review: short-term adverse effects of 5-aminosalicylic acid agents in the treatment of ulcerative colitis,” Alimentary Pharmacology and Therapeutics, vol. 19, no. 2, pp. 179–189, 2004. View at Publisher · View at Google Scholar
  3. O. Atay, K. Radhakrishnan, J. Arruda, and R. Wyllie, “Severe chest pain in a pediatric ulcerative colitis patient after 5-aminosalicylic acid therapy,” World Journal of Gastroenterology, vol. 14, no. 27, pp. 4400–4402, 2008. View at Publisher · View at Google Scholar
  4. L. Garcia-Ferrer, J. Estornell, and V. Palanca, “Myocarditis by mesalazine with cardiac magnetic resonance imaging,” European Heart Journal, vol. 30, no. 8, p. 1015, 2009. View at Publisher · View at Google Scholar · View at PubMed
  5. N. Ishikawa, T. Imamura, K. Nakajima et al., “Acute pericarditis associated with 5-aminosalicylic acid (5-ASA) treatment for severe active ulcerative colitis,” Internal Medicine, vol. 40, no. 9, pp. 901–904, 2001. View at Google Scholar
  6. L. Doganay, B. Akinci, N. Pekel, I. Simsek, and H. Akpinar, “Mesalazine-induced myopericarditis in a patient with ulcerative colitis,” International Journal of Colorectal Disease, vol. 21, no. 2, pp. 199–200, 2006. View at Publisher · View at Google Scholar · View at PubMed
  7. O. Merceron, C. Bailly, and A. Khalil, “Mesalamine induced Myocarditis,” Cardiology Research and Practice, vol. 2010, Article ID 930190, 3 pages, 2010. View at Publisher · View at Google Scholar · View at PubMed
  8. R. A. Waite and J. M. Malinowski, “Possible mesalamine-induced pericarditis: case report and literature review,” Pharmacotherapy, vol. 22, no. 3, pp. 391–394, 2002. View at Google Scholar
  9. A. Rezaie, K. Wong, and G. Gyenes, “Pericardial Tamponade in a patient with inactive Ulcerative Colitis,” Case Reports in Medicine, vol. 2010, Article ID 3524173, 3 pages, 2010. View at Publisher · View at Google Scholar · View at PubMed
  10. H. Kim, H. Jeon, H. Kong et al., “A molecular mechanism for the anti-inflammatory effect of taurine-conjugated 5-aminosalicylic acid in inflamed colon,” Molecular Pharmacology, vol. 69, no. 4, pp. 1405–1412, 2006. View at Publisher · View at Google Scholar · View at PubMed
  11. M. Mizrahi, T. Adar, E. Orenbuch-Harroch, and Y. Elitzur, “Non-ST elevation Myocardial infarction after high dose intravenous immunoglobulin infusion,” Case Reports in Medicine, vol. 2009, Article ID 861370, 4 pages, 2009. View at Publisher · View at Google Scholar · View at PubMed
  12. D. Singh-Grewal, A. Kemp, and M. Wong, “A prospective study of the immediate and delayed adverse events following intravenous immunoglobulin infusions,” Archives of Disease in Childhood, vol. 91, no. 8, pp. 651–654, 2006. View at Publisher · View at Google Scholar · View at PubMed
  13. S. B. Stenton, D. Dalen, and K. Wilbur, “Myocardial infarction associated with intravenous immune globulin,” Annals of Pharmacotherapy, vol. 39, no. 12, pp. 2114–2118, 2005. View at Publisher · View at Google Scholar · View at PubMed